MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user has a persistent, re-occurring infection over the left implant which limits the use of the audio processor.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient suffered from an infection and swelling at the implant site.Reportedly the recipient had an otitis media in the peri-operative period, which could be solved by conservative treatment.However, it is likely that the infection could not be completely eradicated and possibly spread to the implant site, since the culture taken on the fluid drained from the infection site showed sinus pathogens, typically responsible for otitis media.Due to a broad drug allergy, optimal treatment was not readily available.This could have contributed to persistence and spread of the initial middle ear infection.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process.No available information points to the implant being the source of infection.The recipient is doing fine.The device remains implantand in use.
 
Event or Problem Description
The recipient has had a persistent, re-occurring infection over the left implant which limited the use of the audio processor.The recipient has continued on medical management and has had no further swelling and no further surgery.He has been wearing the device consistently since (b)(6) 2020.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key11145201
Report Number9710014-2021-00007
Device Sequence Number11664602
Product Code MCM
UDI-Device Identifier09008737366773
UDI-Public(01)09008737366773
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2 PIN
Device Catalogue Number36706
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/31/2020
Supplement Date Received by Manufacturer12/31/2020
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age15 MO